I am on birth control


Q: I am on birth control and should only have my period once every 3 month but have had now for the second time this month when I shouldn't even have it until end of march. Help.


A:   Hello,
Thanks for the query.

It appears that you have been on a triphasic pill like Triquillar for continuously 3 months, which allows bleeding at the end of 3 months after the withdrawal.
The bleed you are experiencing again in this very month could possibly because or irregularity in the timing of taking the next pill or possibly missing the pills leading to an early withdrawal.
It is hence suggested that if you have missed one pill, then take two pills the next day and then continue the pack daily as advised at the same time every day.
The bleeding shall stop in 2--3 days once progesterone levels shall build up. But if you have already been bleeding for more than 2 days and you have missed your pills then you should discard the pack and adopt another method of contraception in form of barrier contraception for a month and start the fresh pack from the next cycle.
I hope I have answered your query in detail.

Wishing you safe sexual practices.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon